Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 18, 2018, 2:28 PM PDT for Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Apr 19, 2018, 9:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:28 PM PDT (21:28 UTC)
- In effect from
- Apr 19, 2018, 9:00 AM PDT
- Expired
- Apr 19, 2018, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS75 KVEF 182128 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 228 PM PDT Wed Apr 18 2018 CAZ523-525-191000- /O.NEW.KVEF.WI.Y.0023.180419T1600Z-180420T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 228 PM PDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 9 AM to 11 PM PDT Thursday. * TIMING...Wind speeds will increase overnight then widespread strong winds can be expected Thursday morning through Thursday evening across western San Bernardino County. * WINDS...West winds 25 to 35 mph with gusts around 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ CAZ520-522-NVZ014-191000- /O.NEW.KVEF.WI.Y.0023.180419T2100Z-180420T0600Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 228 PM PDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM to 11 PM PDT Thursday. * TIMING...Strong winds will develop over northern Inyo County, California and nearby areas in Esmeralda and central Nye counties. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$
4 follow-up statements
848 WWUS75 KVEF 190958 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 258 AM PDT Thu Apr 19 2018 CAZ523-525-192200- /O.CON.KVEF.WI.Y.0023.180419T1600Z-180420T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 258 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * TIMING...Wind speeds will increase this morning, peak during the afternoon before decreasing this evening. * WINDS...West winds 25 to 35 mph with gusts around 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ CAZ520-522-NVZ014-192200- /O.CON.KVEF.WI.Y.0023.180419T2100Z-180420T0600Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 258 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * TIMING...Strong winds will develop over northern Inyo County, California and nearby areas in Esmeralda and central Nye counties this afternoon before decreasing this evening. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$
143 WWUS75 KVEF 191601 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 901 AM PDT Thu Apr 19 2018 CAZ523-525-192100- /O.CON.KVEF.WI.Y.0023.000000T0000Z-180420T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 901 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Strong winds will become more widespread and peak during the afternoon then decrease late this evening across western San Bernardino County. * WINDS...West winds 25 to 35 mph with gusts around 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ CAZ520-522-NVZ014-192100- /O.CON.KVEF.WI.Y.0023.180419T2100Z-180420T0600Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 901 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * TIMING...Strong winds will develop over northern Inyo County, California and nearby areas in Esmeralda and central Nye counties this afternoon and early evening then decrease late in the evening. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$
630 WWUS75 KVEF 192059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 159 PM PDT Thu Apr 19 2018 CAZ523-525-200600- /O.CON.KVEF.WI.Y.0023.000000T0000Z-180420T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 159 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Strong winds will gradually decrease late this evening across western San Bernardino County. * WINDS...West winds 25 to 35 mph with gusts around 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$ CAZ520-522-NVZ014-200600- /O.CON.KVEF.WI.Y.0023.180419T2100Z-180420T0600Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 159 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Strong winds over northern Inyo County, California and nearby areas in Esmeralda and central Nye counties will persist through the afternoon and early evening then gradually decrease late this evening. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should be alert to the danger of these strong winds. && $$
497 WWUS75 KVEF 200551 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1051 PM PDT Thu Apr 19 2018 CAZ523-525-200700- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-180420T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1051 PM PDT Thu Apr 19 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... While gusty winds linger across the region, gusts below 40 mph are no longer expected and the wind advisory will be allowed to expire. $$ CAZ520-522-NVZ014-200700- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-180420T0600Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, and Dyer 1051 PM PDT Thu Apr 19 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... While gusty winds linger across the region, gusts below 40 mph are no longer expected and the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:10 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 10:10 AM PDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1010 AM PDT Wed Apr 18 2018 .SYNOPSIS...Brief return of warmer temperatures today ahead of the next cold low pressure system taking aim on our region Thursday and Friday. Winds are not expected to be as strong for most of the region as recent storms but scattered showers and even a few thunderstorms will occur Thursday through Friday. The system will slowly pull away to the east Friday night allowing dry and warmer weather Saturday through early next week. && .UPDATE...The latest observations and 12Z models support the trends detailed in the previous discussion. No immediate changes needed. && .PREV DISCUSSION...250 AM PDT .SHORT TERM...through Friday night. Satellite shows high clouds advancing inland across northern California ahead of compact upper low near 40N/130W. Throughout the day those high clouds will spread southeast over the region. Surface pressure falls across west central Nevada will help enhance southeast-south surface winds today, especially up the Owens Valley as well as Esmeralda/Nye Counties. Return of those southerly winds will help temperatures warm back to near normal. Models remain consistent and in good agreement with evolution of closed low as it crosses the region Thursday and Friday. Light precipitation will develop over the southern Sierra and White Mountains of Inyo and Esmeralda County after midnight tonight. As the upper low moves over southern Nevada Thursday afternoon, moisture will be limited, but broad area of limited instability under the cold pool should be enough to trigger scattered showers with snow levels down around 5000 feet. Can not rule out a few thunderstorms over central Nye and Lincoln Counties. May see gusts over 40 mph primarily over northern Inyo, Esmeralda and central Nye Counties behind the cold front Thursday afternoon. Preceding the cold front, guidance continues to show belt of strongest westerly winds across San Bernardino County. The possibility for a wind advisory still exists for those areas. NAM/ECMWF show a vorticity lobe rotating around the backside of low from southwest Utah across northwest Arizona Friday. This feature will keep showers in the forecast for eastern Lincoln, northeast Clark and Mohave Counties through the day Friday. Elsewhere, it will be dry. Any lingering showers over northern Mohave County will dissipate quickly Friday evening as weak high pressure builds in behind the exiting trough. .LONG TERM...Saturday through Tuesday. Very little change in the extended, with dry, warm weather expected over the weekend into early next week. Medium-range models are still in agreement on an upper ridge overhead on Saturday. For Sunday, the ECMWF and GFS both show a progressive shortwave trough that tracks across the northern NV, which should keep any associated precip north of the area. However, in response to this trough, breezy south winds will likely occur across the southern Great Basin and Mojave Desert on Sunday and Monday. Increased southerly flow will promote more efficient mixing, which should lead to very warm conditions early next week. A more amplified ridge will build across the western states Tuesday keeping temperatures 8-12 degrees above normal. Further in the extended...GFS and ECMWF solutions are coming into general agreement on a deep, expansive cutoff low developing west of the CA coast next Wednesday. Right now, there is enough agreement between the extended guidance to provide at least low confidence in unsettled weather across the Great Basin and Mojave Desert late next week. && .AVIATION...For McCarran...Light winds early morning will become northeast during late morning and early afternoon hours. Anticipate a period of southeast-south winds between 22z and 04z this evening. More predominant southwest wind after 04z with gusts up to 25 kts overnight. High clouds increasing throughout the day with a few more mid clouds developing tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Colorado River Valley will still have some north winds this morning before reversing and increasing from the south. Strongest southeast winds today will occur within the Owens Valley and valleys of Esmeralda and central Nye Counties. High clouds increasing throughout the day with a few more mid clouds developing tonight. && .FIRE WEATHER...Gusty southeast winds will develop this afternoon ahead of an approaching storm primarily in Inyo, Esmeralda and central Nye Counties. Tonight and Thursday Thursday stronger westerly winds will develop across San Bernardino and Mohave Counties. Wind speeds are expected to be lower for most areas than recent systems. Gusts around 35 mph will be possible for eastern Mohave County Thursday afternoon, but critical fire weather conditions will be hampered somewhat by humidity values generally remaining above 15 percent...especially in the higher elevations. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any wind damage and/or visibility restrictions due to blowing dust. && SHORT TERM/AVIATION/FIRE WEATHER...Pierce LONG TERM...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.